Arkansas, 2007

Flash Flooding and Hail in Arkansas, June 10, 2007

June 10, 2007 · NWS LZK · 16 events in 10 counties and zones

A cold front arrived in Arkansas on June 8th and stalled across the region. The front separated very warm and moist air to its west from drier conditions farther east.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front arrived in Arkansas on June 8th and stalled across the region. The front separated very warm and moist air to its west from drier conditions farther east. On the 10th, thunderstorms popped up in the western counties where moisture was most abundant. Storms built from western into central sections of the state as the afternoon progressed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 10, 11:17 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 10, 11:17 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1217 PM CDT SUN JUN 10 2007

.AVIATION...
VFR CONDITIONS EXPECTED FOR THE SOUTHERN TAFS...WITH A TEMPO GROUP
FOR MVFR. TSRA WILL STAY IN THE NORTH AND WEST OF OUR AREA...WITH
TSRA ONLY MENTIONED AT KHRO AND KBPK. THERE WILL BE A BREAK AFTER
SUNSET OVER THE NORTH THIS EVENING...BEFORE A SYSTEM OVER MISSOURI
BEGINS TO MOVE SOUTH TO BRING ANOTHER ROUND OF TSRA TO KHRO AND KBPK.
&&

.PREV DISCUSSION... /ISSUED 1050 AM CDT SUN JUN 10 2007/

UPDATE...
RATHER BENIGN WEATHER PATTERN IN THE AREA SYNOPTICALLY WITH HIGH
PRESSURE ALOFT COVERING THE AREA AND A SURFACE RIDGE MAINLY IN
EASTERN SECTIONS. WARM AND QUITE HUMID AIR COVERS THE AREA
ESPECIALLY THE WESTERN HALF AND THIS WILL RESULT IN STRONG
INSTABILITY. SOME BOUNDARIES FROM CONVECTION OVER THE PAST DAY OR
TWO ARE LIKELY PRESENT AND THIS ALONG WITH HEATING AND THE STRONG
INSTABILITY WILL RESULT IN DEVELOPMENT OF ISOLATED THUNDERSTORMS
THIS AFTERNOON. KLZK SOUNDING THIS MORNING WAS VERY MOIST WITH
PRECIP WATER NEAR 2 INCHES AND K INDEX OVER 40. FREEZING LEVELS
WERE VERY HIGH...OVER 14 000 FT WITH WET BULB ZERO OVER 12 000
FT. THIS MAKES THE POTENTIAL FOR LOCALLY HEAVY RAIN VERY GOOD WITH
ANY STORMS THAT DEVELOP. THE HIGH FREEZING LEVELS SHOULD LIMIT
POTENTIAL FOR SEVERE HAIL AND WINDS ALOFT ARE QUITE LIGHT DUE TO THE
PROXIMITY OF THE UPPER RIDGE SO STORMS THAT DEVELOP WILL NOT MOVE
MUCH WHICH WILL INCREASE THE CHANCE OF LOCALIZED HEAVY RAINFALL.
IT APPEARS THE MAIN RISK OF SEVERE WEATHER WOULD BE FROM DAMAGING
WINDS AND MICROBURSTS. WITH HIGHER DEW POINTS IN THE
WEST...INCREASED POPS TO 30 PERCENT IN THE NORTH AND WEST FOR THIS
AFTERNOON AND LEFT THE REST OF THE AREA AT 20 PERCENT. TEMP
FORECASTS LOOK GOOD AND WERE LEFT UNCHANGED. DEW POINTS WERE TWEAKED
A LITTLE TO BETTER FIT OBSERVED DATA. FOR TONIGHT...HAVE CONCERN
ABOUT AN MCS AFFECTING PARTS OF THE NORTH AS SOME OF THE MODELS HAVE
BEEN ADVERTISING. STILL A LOT OF UNCERTAINTY ABOUT HOW THIS WILL
UNFOLD BUT HAVE ENOUGH CONFIDENCE TO BOOST POPS TO 30 PERCENT FOR
TONIGHT AND INCREASED QPF FOR THAT AREA. ALSO MENTIONED LOCALLY
HEAVY RAIN AS SOME AREAS COULD GET VERY HEAVY RAIN IF AN MCS SHOULD
FORM AND MOVE INTO THE AREA. DID NOT GO TOO CRAZY YET DUE TO
UNCERTAINTIES AND THE HEAVIEST RAIN COULD STAY OUT OF THE CWA.
LEFT THE REST OF THE FORECAST UNCHANGED FOR NOW.

29

PREV DISCUSSION... /ISSUED 217 AM CDT SUN JUN 10 2007/

SHORT TERM...TODAY THROUGH WEDNESDAY
CONVECTION OVER SOUTHERN KANSAS AND EASTERN NEW MEXICO PROVIDING
BLOWOFF INTO THE AREA. SMALL DEWPOINT DEPRESSION...ALONG WITH LACK
OF CLOUDS IN SOME AREAS HAVE ALLOWED PATCHY FOG AND SOME LOW CLOUDS
TO FORM...PARTICULARLY IN WESTERN AND SOUTHWEST ARKANSAS...AND IN
THE VALLEYS OF NORTH CENTRAL ARKANSAS. CLOUDS WILL SCATTER OUT
DURING THE MORNING...WITH DAYTIME HEATING ALLOWING FOR READINGS IN
THE 80S TO LOWER 90S BY THE AFTERNOON.

UPPER AIR ANALYSIS REVEALS THAT H5 RIDGE IS STILL FIRMLY IN PLACE
OVER THE WESTERN GULF OF MEXICO. WHILE THIS WILL INHIBIT WIDESPREAD
CONVECTION...ISOLATED/SCATTERED STORMS WILL BE POSSIBLE AS DAYTIME
HEATING AND LOW LEVEL MOISTURE INTERACT WITH SEVERAL IMPULSES MOVING
ACROSS THE NORTHERN PERIPHERY OF THE RIDGE. ALSO...OUTFLOW FROM
STORMS ON SATURDAY NIGHT WILL PROVIDE NEEDED LIFTING MECHANISMS FOR
CONVECTIVE ACTIVITY.

FORECAST SOUNDINGS FOR THIS AFTERNOON INDICATE A DOWNBURST-TYPE
ENVIRONMENT...WITH FORECAST CAPES EXPECTED TO BE IN THE 2-3000 J/KG
RANGE...NEGATIVE LIFTED INDICES AND PRECIPITABLE WATERS IN THE 1.5
TO 2 INCH RANGE. BOTTOM LINE IS THAT STORMS THAT DO DEVELOP WILL
HAVE A CHANCE OF BECOMING SEVERE...WITH A WIND AND HAIL THREAT.
ALSO...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WILL
MENTION IN THE HAZARDOUS WEATHER OUTLOOK...BUT WILL KEEP OUT OF THE
FORECAST AS WIDESPREAD ACTIVITY IS NOT EXPECTED.

MODELS THEN TRY TO DEVELOP AN MCS TONIGHT INVOF WESTERN MISSOURI.
SOLUTIONS DIFFER ON THE PATH CONVECTION ASSOCIATED WITH THIS SYSTEM
WILL TAKE...WITH THE NAM BRINGING IT ACROSS NORTHERN ARKANSAS AND
THE GFS BRINGING IT ACROSS SOUTHERN MISSOURI INTO THE BOOTHEEL. AT
ANY RATE...EXPECT SOME ISOLATED SHOWERS/STORMS NEAR NORTHERN
ARKANSAS AROUND SUNRISE WITH MORE DIURNALLY DRIVEN CONVECTION DURING
THE DAY OVER THE REMAINDER OF THE FORECAST AREA.

EXPECT MORE DIURNAL CONVECTION ON TUESDAY AND WEDNESDAY...AS OUTFLOW
REMAINS OVER THE REGION...AND MOISTURE AND DAYTIME HEATING INTERACT.
TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
OVERALL THE MEDIUM RANGE MODELS IN DECENT ENOUGH AGREEMENT IN THE
SYNOPTIC SCALE BUT THERE ARE SOME DIFFERENCES OF NOTE. GFS APPEARS
TO BE TOO AGGRESSIVE TRYING TO MOVE THINGS THROUGH BASED ON THE
AMPLITUDE OF THE UPSTREAM RIDGING AND IS THE OUTLIER WITH ECMWF
REMAINING THE MOST CONSISTENT AND IS SUPPORTED BY THE OTHER MODELS.
THAT BEING SAID...WILL TREND TOWARDS THE ECMWF SOLUTION THIS
MORNING.

PERIOD INITIATES WITH SOME SORT OF REX BLOCKING OVER THE NATIONS
MIDSECTION WITH UPPER LEVEL RIDGING OVER SOUTHERN ONTARIO AND UPPER
LEVEL LOW SOMEWHERE OVER THE MID TENNESSEE VALLEY WITH GFS
CONSIDERABLY STRONGER WITH THIS FEATURE VERSUS THE OTHER MODELS.
NEXT UPPER TROUGH WILL BE LOCATED OVER THE PACIFIC NORTHWEST AND
NORTHERN ROCKIES FLATTENING OUT THE PERSISTENT WESTERN CONUS
RIDGE...AT LEAST TEMPORALLY. RESULTANT BAROCLINIC ZONE WILL STRETCH
ACROSS THE CENTRAL CONUS AND ALONG THE OKLAHOMA/ARKANSAS BORDER.

FRONT WILL MEANDER AROUND THE AREA FOR THE MAJORITY OF THE PERIOD
AND INTERACT WITH ABUNDANT LOW LEVEL MOISTURE BUT NOT HAVE A LARGE
IMPACT ON OUR SENSIBLE WEATHER. WITH AREA UNDER SOME DEGREE OF
RIDGING THROUGH THE PERIOD...EXPECT WARM AND HUMID CONDITIONS TO
CONTINUE WITH DIURNALLY DRIVEN CONVECTION BUT ONLY SLIGHT CHANCE TO
CHANCE POPS CAN BE JUSTIFIED AT THIS TIME. MAV/MEX NUMBERS LOOK GOOD
AND ARE GENERALLY ACCEPTED.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Jun 10, 6:35 AM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
735 AM CDT SUN JUN 10 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
735 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY AS WARM TEMPERATURES AND ABUNDANT MOISTURE COMBINE TO INCREASE
INSTABILITY. WITH SEVERAL BOUNDARIES LEFT OVER FROM THUNDERSTORM
ACTIVITY SATURDAY NIGHT...PRECIPITATION CHANCES WILL INCREASE...
MAINLY OVER WESTERN SECTIONS OF THE STATE.

SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN CONCERNS. WITH PLENTY OF MOISTURE IN PLACE...
LOCALLY HEAVY RAINFALL REMAINS A POSSIBILITY. THESE THUNDERSTORMS
WILL QUICKLY DISSIPATE AFTER SUNSET.

SHOWERS AND THUNDERSTORMS MAY REDEVELOP ALONG THE ARKANSAS AND
MISSOURI BORDER LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE WILL BE
PASSING THROUGH CENTRAL MISSOURI. HEAVY RAINFALL WILL REMAIN A
POSSIBILITY IN THIS AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

56

The radar

The Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 18:27 UTC.

Open the radar archive at this moment

Event by event

9 hail, 4 thunderstorm wind, 3 flash flood. Local standard time, as filed.

Hail, Boone

When
June 10, 12:28 PM CST
Where
Boone County, Bergman
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
36.320, -93.000

Hail, Scott

When
June 10, 12:55 PM CST
Where
Scott County, 3 mi N of Waldron
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.943, -94.080

Hail, Newton

When
June 10, 2:10 PM CST
Where
Newton County, 2.18 mi SW of Mt Sherman
Measured
1 in hail
Reported by
Public
Coordinates
36.008, -93.278

Hail, Searcy

When
June 10, 2:30 PM CST
Where
Searcy County, 4 mi SW of Marshall
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.859, -92.680

Hail, Searcy

When
June 10, 2:42 PM CST
Where
Searcy County, Marshall
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.900, -92.630

Hail, Dallas

When
June 10, 3:20 PM CST
Where
Dallas County, Ivan
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.900, -92.430

Hail, Saline

When
June 10, 3:45 PM CST
Where
Saline County, Bryant
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.600, -92.480

Hail, Garland

When
June 10, 3:50 PM CST
Where
Garland County, Mountain Pine
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.570, -93.170

Hail, Grant

When
June 10, 4:10 PM CST
Where
Grant County, 5.5 mi ENE of Ico
Measured
0.88 in hail
Reported by
Public
Coordinates
34.480, -92.261

Thunderstorm Wind, Van Buren

When
June 10, 4:15 PM CST
Where
Van Buren County, 2 mi N of Damascus
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
35.409, -92.420

Corn crops were blown down.

Thunderstorm Wind, Dallas

When
June 10, 4:30 PM CST
Where
Dallas County, 4 mi E of Holly Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.820, -92.650

Trees were blown down in a yard.

Thunderstorm Wind, Cleburne

When
June 10, 4:40 PM CST
Where
Cleburne County, Quitman
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.380, -92.220

Trees were blown down.

Flash Flood, Grant

When
June 10, 4:45 PM CST
Where
Grant County, 5 mi ENE of Ico
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.478, -92.269

Grant 58 flooded near Stagecoach Road.

Flash Flood, Grant

When
June 10, 4:45 PM CST
Where
Grant County, 6 mi E of Ico
Cause
Heavy Rain
Reported by
Public
Coordinates
34.450, -92.245

Water was over Stagecoach Road.

Thunderstorm Wind, Grant

When
June 10, 4:55 PM CST
Where
Grant County, 5 mi ENE of Ico
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.478, -92.269

Trees and power lines were blown down, temporarily blocking Grant 58.

Flash Flood, Grant

When
June 10, 5:00 PM CST
Where
Grant County, Ico
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.450, -92.350

Some roads were under water near Ico.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28733, 28734, 33995, 28735, 28736, 28737, 28738, 28739, 28740, 28741, 28742, 28743, 28747, 40539, 28745, 28746.